MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203280
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a drying vs procedure four bioraptor anchors were used but the fifth had an issue.The anchor exceeded the area applied, the diameter of the anchor has a structure that did not allow to enter to the tissue, for this reason the anchor could not be secured.An additional bone hole was required, there was loss of tissue and a void was left in the patient.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One 2.3 curved bioraptor pk suture anchor assembly was returned for evaluation.Visual assessment of the device showed the distal end of the inserter is bent.The anchor is free from the inserter.No suture remains on the anchor or inserter or was returned for evaluation.Dimensional assessment of the anchor and inserter was performed and found to meet print specifications.This investigation could not identify any evidence of product contribution to the reported complaint.

Brand Name
BIORAPTOR CRV 2.3 PK SA UB COBRD BLACK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8446432
Report Number1219602-2019-00340
Device Sequence Number2978287
Product Code MBI
UDI-Device Identifier03596010656452
UDI-Public03596010656452
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K102660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Catalogue Number72203280
Device Lot Number50766561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1